Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 28, 2005, 1:14 AM CDT for Knox County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2005, 1:14 AM CDT (06:14 UTC)
- Expired
- Jun 28, 2005, 5:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:00 AM CDT | FLASH FLOOD | 1 Sw Verdigre, NE | A TEMPORARY SHOEFLY ROADWAY AROUND NEW BRIDGE CONSTRUCTION WAS WASHED OUT AND A CULVERT WASHED DOWNSTREAM SEVERAL HUNDRED FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1656 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 280617
FFWOAX
NEC107-281015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
114 AM CDT TUE JUN 28 2005
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KNOX COUNTY IN NORTHEAST NEBRASKA
* UNTIL 515 AM CDT
* AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS DROPPING HEAVY RAIN OVER THE
WARNED AREA...WITH UP TO 4 INCHES OF RAIN IN THE WEST HALF OF KNOX
COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAUSA...
VERDIGRE...NIOBRARA...CREIGHTON AND BLOOMFIELD
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.
LAT...LON 4244 9832 4245 9751 4284 9751 4277 9801
4288 9829
$$
POLLACK1 follow-up statement
000
WGUS73 KOAX 280932
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
431 AM CDT TUE JUN 28 2005
NEC107-281015-
KNOX NE-
431 AM CDT TUE JUN 28 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 515 AM CDT FOR KNOX
COUNTY...
AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR THAT THE
HEAVIEST RAINFALL HAD MOVED EAST AND SOUTH OF KNOX COUNTY. RADAR
INDICATES THAT RAINFALL OF 4 TO 6 INCHES LIKELY OCCURRED IN THE
WESTERN HALF OF KNOX COUNTY. THUS RUN OFF FROM THESE HEAVY RAINS IS
LIKELY TO CONTINUE THROUGH 515 AM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAUSA...
VERDIGRE...NIOBRARA...CREIGHTON AND BLOOMFIELD.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4244 9832 4245 9751 4284 9751 4277 9801
4288 9829
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:15 PM CDT, 9 hours 59 minutes earlier.
Area forecast discussion, Jun 27, 3:15 PM CDT, 9 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 PM CDT MON JUN 27 2005 .DISCUSSION... THUNDERSTORM CHANCES THROUGH WEDNESDAY IN THE PRIMARY FORECAST CONCERN. ...SHORT TERM...TONIGHT/TUESDAY...12Z UA ANLYS SHOWED A MID LVL TROPICAL MOIST BAND EXTENDING ACROSS ERN NEBRASKA WITH AN 8 DEG DWPT AT 700 MB HERE AT 0AX. IN ADDITION A SMALL SHORTWV TROF WAS APPARENT ON STLT LIFTING NEWD INTO ERN NEBR AS OF 19Z. THESE FTRS HAVE HELP SUSTAIN CONVECTION INTO THIS AFTERNOON...THUS FAR ELEVATED THRU 1930Z. INCREASING LOW LVL CONVERGENCE BTWN HOT UNSTABLE AIR OVER OUR SRN CWA AND OUTFLOW FM CONVECTION MAY HELP STRENGTHEN ACTIVITY. IN ADDITION SLOW MOVING CDFNT WAS JUST ENTERING EXTREME NWRN CWA AS OF 1915Z. THIS BOUNDARY AND 2ND SHRTWV TROF PUSHING TWD NCNTRL NEBRASKA COULD TOUCH OFF ADDITIONAL TSTMS IN NERN NEBRASKA THROUGH EARLY EVENING AS ATMOSPHERE CONTD TO BE FAIRLY UNSTABLE ACRS THAT AREA ALSO. WL KEEP SVR MENTION MUCH OF THE ECNTRL/NERN ZONES THIS EVENING AS 12Z OAX SOUNDING SHOWED AN INVERTED V NATURE. FLOW WAS TURNING UPSLOPE ACRS NEBR PNHDL AND SOME CONVECTION WAS DVLPG UNDERNEATH THE 2ND WAVE IN NEBR SANDHILLS. BOTH NAM AND GFS HAVE CONTD TREND OF DVLPG AN MCS THERE THIS EVENING AND RACING IT EWD OVERNIGHT. CURRENT ACTIVITY COULD BE THE PRECURSOR TO THIS OR ADDITIONAL DVLPMNT MAY OCCUR LATER THIS EVENING...IN ANY EVENT WL INCREASE POPS NRN ZONES AFT 06Z AS WELL. IT APPEARS CONVECTION TNGT WL REINFORCE WARM FRONT OVER SERN NEBR THRU TUE AFTN DESPITE STRONGER UPR TROF CAUSING SFC CYCLOGENESIS OVR NERN WY BY 00Z WED. INTRODUCED POPS A LARGE PART OF THE CWA AS NAM KEPT GENERATING PCPN SWD OVR FAR ERN ZONES AND BOTH GFS AND NAM INDICATED INCREASINGLY UNSTABLE CONDS N OF THE BOUNDARY TUE AFTN. LOWERED HIGHS A FEW DEGREES N OF THE BOUNDARY AND RAISED THEM A TOUCH TO THE S. TUE NGT-THURSDAY...STRONGER SHRTWV TROF STILL FCST TO TRACK ACRS THE NRN PLAINS WED. NAM SOLUTION WITH NEXT FRONT ASSOCD WITH THIS FEATURE HAS FLIPPED TO IT NOW BEING FASTER THAN THE GFS. ECMWF HAS BEEN FAIRLY CONSISTENT WITH A SLOWER FROPA...GENERALLY ENTERING SERN ZONES BY 00Z THU. GFS SUPPORTS THIS TO SOME DEGREE AND WL BE FOLLOWED WITH WIND FCST AND HIGHS...WHICH WERE KEPT SSW LONGER AND BUMPED UP ACRS THE SE RESPECTIVELY. WL CONT POPS THRU WED NGT AS SOME 850-700 MB FRONTOGENESIS LAGS THE SFC FRONT AND MUCH OF THE LOW LVL MOISTURE MAY NOT BE CLEANED OUT BY FRONT. IGNORED FOR NOW THE QPF GENERATED BY THE NAM FOR THU AND LEFT THAT PD DRY WITH COOLER TEMPS. EXTENDED DAYS 4-7...LITTLE CHANGE MADE FM PREV FCST. AFTER A BRIEF BREAK FROM THE HEAT...TEMPERATURES ARE EXPECTED TO CLIMB BACK TO NORMAL AND ABOVE BY NEXT WEEKEND. WILL LEAVE FCST DRY WITH RETURN LOW LVL JET/MOISTURE FRIDAY NIGHT INTO SATURDAY SINCE UPR HGTS SEEM TO BE BUILDING DURING THAT TIME. HOWEVER...PRBLY WOULDNT TAKE TOO MUCH OF A WAVE ROLLING ACROSS PLAINS DURING THAT TIME TO GENERATE PCPN. A STRONGER SHORTWV STILL ADVERTISED BY 06Z/12Z GFS AND 00Z ECMWF TO TRACK ACRS SCNTRL CANADA WHICH COULD ALLOW A CDFNT TO MOVE INTO THE CWA SUNDAY. THUS WL CONT POPS FM SAT NGT THRU SUN NIGHT AND LEAVE DAY 7 DRY FOR NOW. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
Hazardous weather outlook, Jun 27, 4:37 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 437 PM CDT MON JUN 27 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 437 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PARTS OF SOUTHWEST IOWA EARLY THIS EVENING...MAINLY SOUTH OF INTERSTATE 80 WITH A FEW SEVERE STORMS POSSIBLE. LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS. ADDITIONAL THUNDERSTORMS MAY DEVELOP OR MOVE INTO PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA LATER TONIGHT WITH SOME SEVERE STORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN NEBRASKA LATER TONIGHT. FOBERT
In the hours before
Local storm report, Jun 27, 9:25 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
925 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL SOUTH BEND 41.00N 96.25W
06/27/2005 1.00 INCH CASS NE TRAINED SPOTTER
&&
BVSLocal storm report, Jun 27, 9:47 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
947 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 4 SW SPRINGFIELD 41.04N 96.19W
06/27/2005 1.00 INCH SARPY NE NWS EMPLOYEE
&&
BVSLocal storm report, Jun 27, 10:30 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1030 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 4 SW SPRINGFIELD 41.04N 96.19W
06/27/2005 1.00 INCH SARPY NE NWS EMPLOYEE
0949 PM HAIL LOUISVILLE 41.00N 96.16W
06/27/2005 0.88 INCH CASS NE TRAINED SPOTTER
0955 PM HAIL 1 E MURDOCK 40.93N 96.26W
06/27/2005 0.75 INCH CASS NE PUBLIC
1020 PM HAIL 2 E MURDOCK 40.93N 96.24W
06/27/2005 0.88 INCH CASS NE PUBLIC
&&
BVSLocal storm report, Jun 27, 11:15 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1115 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL LOUISVILLE 41.00N 96.16W
06/27/2005 1.00 INCH CASS NE LAW ENFORCEMENT
1051 PM FLASH FLOOD LOUISVILLE 41.00N 96.16W
06/27/2005 CASS NE LAW ENFORCEMENT
WATER 1 FT. DEEP ON DEPOT ST.
&&
BVSLocal storm report, Jun 28, 12:43 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1243 AM CDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL PENDER 42.11N 96.71W
06/28/2005 4.25 INCH THURSTON NE TRAINED SPOTTER
1220 AM HAIL RALSTON 41.20N 96.04W
06/28/2005 0.75 INCH DOUGLAS NE TRAINED SPOTTER
HAIL LASTED 3-5 MINUTES. ESTIMATED WIND GUSTS OF ABOUT
30MPH.
&&
SNSpecial weather statement, Jun 28, 1:06 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
106 AM CDT TUE JUN 28 2005
NEZ011-012-015>018-281100-
...SEVERE THUNDERSTORM WATCH 544 HAS BEEN ISSUED UNTIL 600 AM CDT...
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE AND THURSTON
62The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:14 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 31 min |
| Jun 27, 8:45 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 45 min |
| Jun 27, 8:53 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 37 min |
| Jun 27, 9:31 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 44 min |
| Jun 27, 10:15 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 30 min |
| Jun 27, 10:23 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 52 min |
| Jun 27, 10:42 PM CDT | Flash Flood Warning | OAX | Cass | 6 hr |
| Jun 27, 10:45 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 32 min |
| Jun 27, 11:44 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 31 min |
| Jun 27, 11:58 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 32 min |
| Jun 28, 12:06 AM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 39 min |
| Jun 28, 12:13 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 39 min |
| Jun 28, 12:14 AM CDT | Flash Flood Warning | OAX | Sarpy | 4 hr |
| Jun 28, 12:29 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 33 min |
| Jun 28, 12:43 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy | 32 min |
| Jun 28, 12:44 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 46 min |
| Jun 28, 1:14 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 46 min |
| Jun 28, 1:31 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 49 min |
| Jun 28, 1:50 AM CDT | Severe Thunderstorm Warning | OAX | Boone | 26 min |
| Jun 28, 1:51 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 39 min |
| Jun 28, 2:11 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 36 min |
| Jun 28, 2:43 AM CDT | Severe Thunderstorm Warning | OAX | Pierce | 31 min |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.